Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 222, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 30, 2000, 8:58 PM EDT for Appling County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2000, 8:58 PM EDT (00:58 UTC)
- Expired
- Jul 30, 2000, 9:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Appling County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1169 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 310059 SVRJAX GAC001-310145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 858 PM EDT SUN JUL 30 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN APPLING COUNTY IN SOUTHEAST GEORGIA * UNTIL 945 PM EDT * AT 858 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES NORTHWEST OF SURRENCY...MOVING NORTH AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 945 PM EDT... BAXLEY AND SURRENCY... PLANT HATCH... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 3167 8233 3170 8212 3203 8215 3200 8242 ?
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:30 PM EDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jul 30, 2:30 PM EDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT SUN JUL 30 2000 CURRENTLY...WIDELY SCATTERED CONVECTION BEGINNING TO DEVELOP ALONG THE E COAST SEA BREEZE WITH A FEW OTHER SHOWERS DEVELOPING INLAND ALONG A SFC TROUGH FROM NEAR OCF TO AMG. ONSHORE FLOW PREVAILS AT THE E COAST WITH SEA BREEZE 10-15 MILES INLAND. VIS IMAGERY SHOWS HIGH CLOUDS STREAMING NNW OVER THE FA DUE TO UPPER OUTFLOW OF STRONG CONVECTION EARLIER TODAY OFF THE FL E COAST. WATER VAPOR SHOWS THE WEAKENING UPPER LEVEL LOW ALONG AN ELONGATED AXIS FROM CTY TO BKV MOVING NNW 10 KT. FORECAST...MODELS FAIRLY SIMILAR WRT TO SFC FEATURES BUT DIFFER WITH MID TO UPPER LEVEL FLOW PATTERN. MODELS INCONSISTENT HANDLING THE UPPER LEVEL LOW BUT THINK THE NGM IS A LITTLE BETTER BASED ON 12Z INITIALIZATION AND TAKING IT NORTH AND WEAKENING IT AHEAD OF MID-UPPER LEVEL TROUGH OVER THE E CENTRAL U.S. MODELS SIMILAR AT THE SFC TAKING RIDGE NORTHWARD THROUGH THE PD INTO EXTREME S GA OR AT THE FL/GA BORDER. THIS SHOULD ALLOW SEA BREEZE TO MOVE FARTHER INLAND MON AND TUE FOR THE SRN FA. TOWARD THE END OF PERIOD... TROPICAL WAVE LOCATED OVER THE CARIBBEAN MAKES ITS WAY INTO S FL BY MON NIGHT. ASSOCIATED MOISTURE AND DYNAMICS WILL STILL BE JUST E OF FA BY TUE EVENING. WILL LEAN TOWARD MOS GUIDANCE POPS AND TEMPS WITH LITTLE ADJUSTMENT. WILL KEEP HIGHER POPS INLAND FOR TUE. MARINE...GOING TO UPDATE CWF SHORTLY FOR SCEC SRN LEG...WINDS PICKED UP FROM THE SE WITH SAUF1 REPORTING SSE 19 KT LAST 2 HOURS. A FISHING VESSEL ALSO REPORTED SE 20 KT WITHIN PAST HALF HOUR. GRAYS REEF REPORTED SSE 11 KT AND SEAS 3 FT. MAY GO WITH SLY 15-20 KT TONIGHT AND DECREASING LATE. WILL KEEP WINDS MAINLY SE 10-15 KT REMAINDER PDS. EXTENDED...MOISTURE ASSOCIATED WITH TROPICAL WAVE AND 1000-700 MB E TO SE FLOW WILL KEEP CHANCE POPS GOING FOR MOST OF THE FA WITH TEMPS IN THE UPPER 80S TO LOWER5 90S. PRELIM... AMG 71/91/72/91 2424 SSI 75/87/75/88 2423 JAX 71/92/72/91 2423 GNV 70/92/71/91 2424 02 .JAX.. .FL...NONE. .GA...NONE. ARS
In the hours before
Local storm report, Jul 30, 7:57 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
757 PM EDT SUN JUL 30 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM MIKESVILLE FL 1.75 INCH HAIL
07/30/00 COLUMBIA REPORTED BY GENERAL PUBLICThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:17 PM EDT | Severe Thunderstorm Warning | JAX | Brantley | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.